MAUDE Adverse Event Report: PICCO CATHETER; PROBE, THERMODILUTION

PICCO CATHETER; PROBE, THERMODILUTION
Model Number PV2014L16-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue has been detected during in depth investigation of a returned picco catheter under complaint.Further information provided by the investigator of the device revealed that the crack is inside the channel separation.The catheters are 100% leak tested during production.Additionally, the ifu indicates to flush the catheter with saline solution prior to its use: "open the packaging, remove the catheter (1) and rinse the lumen with sterile saline solution (0.9% nacl) according to hospital regulations." no similar complaints have been received for this batch.A dhr check could not identify any non-conformities or deviations relevant to the reported issue.Overall, it can be concluded that there is no indication for a systematic root cause as a deficiency of design, production or material due to the very low complaint rate (< 0,01 %, considering all types of picco catheters).The root cause could not be traced to a deficiency of the device.The most probable root cause is seen in inappropriate handling with the device after use.Potential scenarios are an inappropriate handling during sample return shipment.This is supported by the information provided by the initial complainant that there was no leakage.Overall, investigations did no indicate that the device failed to meet its specification during use due to the detected crack.Upon the event occurrence the device was not used on a patient as the issue has been detected during product investigation.The issue is monitored on a regularly basis during the monthly complaint review and during post market surveillance activities in order to detect early trends.As there is no trend for this kind of issue, no additional actions will be taken.Based on this, the complaint will be closed.The report is considered as a combined initial and final report.
 
Event or Problem Description
During investigation of a returned picco catheter it was detected that there is a crack in the blue lumen tubing close to the channel separation.No harm or clinical consequences occurred to the patient.The device was not used on a patient when the issue has been detected.Leaking parts of the blue lumen tubing are regarded as an event that could lead to serious injury, if the malfunction were to recur.Manufacturer reference #:(b)(4).

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
MDR Report Key12511384
Report Number3003263092-2021-00011
Device Sequence Number1008637
Product Code KRB
UDI-Device Identifier04250094500962
UDI-Public(01)04250094500962(17)240930(11)191016(10)676063
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberPV2014L16-A
Device Catalogue Number6885046
Device Lot Number676063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Initial Report FDA Received Date09/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient Weight62